MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil had premature detachment.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the anterior communicating artery with a max diameter of 4 mm and a an unknown neck diameter.It was noted the patient's blood flow was xxx and vessel tortuosity was xxx.It was reported that there was coil premature detachment.There was no surgical intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not attempt to detach the coil or rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.Ancillary devices include a 6f envoy da guide catheter and a phenom17, sl-10 microcatheter.
 
Additional Manufacturer Narrative
H3.Product analysis: the axium prime coil was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The non-medtronic sl-10 microcatheter used during the event was not returned for analysis.The actuator interface was separated from the coupler tube and not returned for analysis.The release wire was broken at this location.It is possible detachment was attempted at this location.The break indicator was found still intact.There were no evidence of detachment attempts at this location.No damages or irregularities were found with the remaining pusher length.The coin was found fully retracted out of the lumen stop.The shield coil was found intact.The implant coil was already detached.The implant coil was found damaged and stretched with the polypropylene filament intact.The detach element was found undamaged.The retainer ring was found slightly damaged.The inner diameter of the retainer ring was measured to be 0.0046¿ at the widest axis, which is still within specification (specification: 0.0045 5¿ ± 0.00010¿).The detach element ball outer diameter was measured to be 0.0039¿ which is within specification (specification: 0.0038¿ ± 0.00010¿).No other anomalies were observed.Based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.Although the implant coil was detached, the actuator interface was found separated from the pusher and the coin was found fully retracted out of the lumen stop, detaching the device as intended by the design.The retainer ring was found slightly damaged but was still within specification, therefore, is not a likely cause of premature detachment.As the sl-10 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the reported detachment could not be determined.The sl-10 micro catheter is compatible for use with the axium prime coil.There was no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12377569
Report Number2029214-2021-01077
Device Sequence Number4536708
Product Code KRD
UDI-Device Identifier00847536031906
UDI-Public00847536031906
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2024
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot NumberB163968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/31/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown